Hail, Jefferson
- When
- May 7, 3:24 PM CST
- Where
- Jefferson County, Tarrant
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.567, -86.750
Penny size hail was reported in Tarrant City just east of Birmingham.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 7, 1:21 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 221 PM CDT WED MAY 07 2003 TOO BUSY FOR MUCH OF A DISCUSSION. ANOTHER IMPULSE WILL MOVE ACROSS THE AREA TONIGHT. SEVERAL BOUNDARIES WILL PERSIST ACROSS THE AREA ON THURSDAY AND WILL CARRY CHANCE POPS FOR MOST SECTIONS. UPPER RIDGING WILL TAKE PLACE ON FRIDAY AND SATURDAY AND WILL LEAVE POPS OUT OF THE FORECAST. NEXT SYSTEM WILL APPROACH ON SUNDAY AND THEN MORE UNSETTLED WEATHER THE FIRST PART OF NEXT WEEK. BHM 70/86/70/89/69 53--- MGM 71/89/70/91/69 62--- .BHM...NONE.
ALZ011>015-017>050-072045- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 151 PM CDT WED MAY 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SEVERE WEATHER SHOULD LAST INTO THE EVENING HOURS WITH LONG LIVED TORNADIC SUPERCELLS MARCHING ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND LARGE HAIL ARE ALSO THREATS...ALONG WITH POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... AN UPPER LEVEL RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH OVER THE REST OF THE WEEK. THIS WILL MOVE THE AREA OF POTENTIAL SEVERE THUNDERSTORMS NORTHWARD OUT OF ALABAMA FOR THE END OF THE WEEK. ALTHOUGH THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY...AT THIS TIME NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE STORMS AREA EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS HAVE BEEN ACTIVATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0232 PM TALLADEGA AL FUNNEL CLOUD
05/07/03 TALLADEGA ON HWY 77. REPORTED BY
HAM RADIO OPERATOR.
0234 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL JUST N OF
INTERSTATE 20 AND HWY 77.
REPORTED BY HAM RADIO
OPERATOR.
0235 PM MUNFORD AL 1.00 IN HAIL
05/07/03 TALLADEGA QUARTER SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0236 PM TALLADEGA AL 0.75 IN HAIL
05/07/03 TALLADEGA PENNY SIZE HAIL ON HWY
34. REPORTED BY HAM
RADIO OPERATOR.
0237 PM EASTABOGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0239 PM MUNFORD AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0240 PM TALLADEGA AL 58 MPH TSTM GUST
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0243 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA NUMEROUS TREES DOWN ON
INTERSTATE 20 AT EXIT
169. TREE ACROSS ROAD.
0244 PM FAYETTEVILLE AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY HAM RADIO
OPERATOR.
0247 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY REPORTED BY SHELBY COUNTY
911.
0250 PM HARPERSVILLE AL TORNADO
05/07/03 SHELBY ON COOSA RIVER. REPORTED
BY SHELBY COUNTY 911.
0252 PM PELL CITY AL WIND DAMAGE
05/07/03 ST. CLAIR NUMEROUS TREES DOWN.
REPORTED BY TRAINED STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY ON COUNTY ROAD 103 IN THE
HOMESTEAD COMMUNITY. 5
HOMES WITH ROOF DAMAGED.
1 HOME WITH MINOR
STRUCTURAL DAMAGE. 1
GARAGE DEMOLISHED.
REPORTED BY OFF-DUTY NWS
EMPLOYEE.ALZ012>013-015-017>050-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 336 PM CDT WED MAY 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 288... FAYETTE...LAMAR...WALKER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 288 WHICH IS IN EFFECT UNTIL 900 PM... AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH... GREENE...HALE...JEFFERSON...LEE...LOWNDES... MACON...MARENGO...MONTGOMERY...PERRY...PICKENS... PIKE...RANDOLPH...RUSSELL...SHELBY...ST CLAIR... SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM BYNUM AL 1.00 IN HAIL
05/07/03 CALHOUN QUARTER SIZE HAIL.
REPORTED BY CALHOUN
COUNTY EMA.
0255 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA TREES DOWN AT HONDA
PLANT. REPORTED BY
TALLADEGA COUNTY EMA.
0257 PM SYLACAUGA AL FUNNEL CLOUD
05/07/03 TALLADEGA REPORTED BY TALLADEGA
COUNTY EMA.
0300 PM JASPER AL FLASH FLOOD
05/07/03 WALKER HWY 78 BRIDGE WASHED OUT.
REPORTED BY WALKER
COUNTY EMA.
0300 PM MT. CHEAHA AL 1.00 IN HAIL
05/07/03 CLAY QUARTER SIZE HAIL.
REPORTED BY STORM
SPOTTER.
0305 PM ABEL AL 0.75 IN HAIL
05/07/03 CLEBURNE PENNY SIZE HAIL.
REPORTED BY CLEBURNE
COUNTY EMA.
0307 PM CHILDERSBURG AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLFBALL SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0309 PM SYCAMORE AL 1.25 IN HAIL
05/07/03 TALLADEGA HALF DOLLAR SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.
0315 PM WILSONVILLE AL WIND DAMAGE
05/07/03 SHELBY NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY SHELBY COUNTY EMA.
0320 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA 50 TREES DOWN AROUND HWY
78. REPORTED BY
TALLADEGA COUNTY EMA.
0320 PM WINTERBORO AL 0.25 IN HAIL
05/07/03 TALLADEGA PEA SIZE HAIL. REPORTED
BY TALLADEGA COUNTY EMA.
0323 PM CORINTH AL 1.00 IN HAIL
05/07/03 RANDOLPH QUARTER SIZE HAIL.
REPORTED BY RANDOLPH
COUNTY EMA.
0324 PM EDWARDSVILLE AL 1.00 IN HAIL
05/07/03 CLEBURNE QUARTER SIZE HAIL.
REPORTED BY CLEBURNE
COUNTY EMA.
0324 PM SYCAMORE AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLF BALL SIZE HAIL.
REPORTED BY TALLADEGA
COUNTY EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0248 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY AT WILLS CAMP. REPORTED
BY SHELBY COUNTY EMA.
0248 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA WIND DAMAGE TO A TRAILOR.
REPORTED BY HAM RADIO
OPERATOR.
0300 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA NUMEROUS TREES DOWN.
PUBLIC REPORT.
0306 PM HARPERSVILLE AL TORNADO
05/07/03 SHELBY 2 BUILDINGS WITH ROOFS
OFF NEAR POWER PLANT.
REPORTED BY HAM RADIO
OPERATORS.
0310 PM WILSONVILLE AL TORNADO
05/07/03 SHELBY NUMEROUS TREES DOWN AND
HOUSES DAMAGED. REPORTED
BY HAM RADIO OPERATOR.
0320 PM SYCAMORE AL 1.75 IN HAIL
05/07/03 TALLADEGA GOLF BALL SIZE HAIL.
REPORTED BY NWS STORM
SPOTTER.
0321 PM LEEDS AL FUNNEL CLOUD
05/07/03 JEFFERSON ON HWY 78. REPORTED BY
HAM RADIO OPERATOR.
0338 PM LINCOLN AL WIND DAMAGE
05/07/03 TALLADEGA POWER LINES DOWN NORTH OF
HONDA PLANT. REPORTED BY
HAM RADIO OPERATOR.
0348 PM PIEDMONT AL FUNNEL CLOUD
05/07/03 CALHOUN PUBLIC REPORT.
0400 PM NEW LONDON AL FUNNEL CLOUD
05/07/03 ST. CLAIR PUBLIC REPORT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0352 PM SAYRE AL FUNNEL CLOUD
05/07/03 JEFFERSON REPORTED BY HAM RADIO
OPERATOR.
0403 PM BIRMINGHAM AL FUNNEL CLOUD
05/07/03 JEFFERSON NEAR DOWNTOWN. REPORTED
BY HAM RADIO OPERATOR.The Birmingham radar (KBMX), 44 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in Tarrant City just east of Birmingham.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360648.